Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 156, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2015, 8:06 PM CDT for Freestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 17, 2015, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:23 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 17, 7:23 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 723 PM CDT WED JUN 17 2015 .AVIATION... /00Z TAFS/ CONCERNS...WINDS/CEILINGS/PRECIP RELATED TO T.D. BILL. METROPLEX... WITH BILL NORTH OF METROPLEX TAF SITES...WINDS ARE WESTERLY. GUSTS SHOULD REMAIN BELOW THE AWW SPEED CRITERION...STEADILY SUBSIDING AS BILL MOVES AWAY. THE WIND DIRECTION WILL GRADUALLY BACK OVERNIGHT...WITH SOUTHWESTERLY WINDS PREVAILING THEREAFTER. OCCASIONAL SHOWERS WILL OCCUR THIS EVENING...BUT THE THREAT OF THUNDER OR HEAVY RAIN WILL BE CONFINED TO AREAS NORTHWEST AND SOUTHEAST OF THE METROPLEX. MVFR CEILINGS WILL PREVAIL...GRADUALLY BECOMING VFR BY MIDDAY THURSDAY. WACO... THE BULK OF THE SHOWERS AND THUNDERSTORMS WILL BE EAST OF WACO TONIGHT...BUT WACO WILL REMAIN NEAR THE SWATH OF HEAVY RAIN IN THE SOUTHEAST QUADRANT OF BILL. HOWEVER...EXPECT A COMPARATIVELY QUIET NIGHT AS THE ADJACENT DRY SLOT DOMINATES. 25 && .UPDATE... THE CENTER OF TROPICAL DEPRESSION BILL IS NOW LOCATED NEAR DENTON AND HAS MADE A NORTHEASTWARD TURN. THE ORIENTATION OF THE 3 HOUR SURFACE PRESSURE CHANGE ANALYSIS IS TELEGRAPHING THAT THIS MOTION SHOULD CONTINUE THROUGH THE NEXT SEVERAL HOURS WITH CENTER LIKELY TRACKING INTO THE SHERMAN AREA AROUND 8 PM. MEANWHILE THE PRESSURES HAVE FALLEN IN THE CENTER DURING THE LAST FEW HOURS...NOW DROPPING BELOW 1000 MB AT A FEW SITES FROM NORTH FORT WORTH TO DENTON. THE STRENGTHENING IS PROBABLY AN INDICATION IT IS INTERACTING WITH SOME LARGER SCALE MID-LATITUDE DYNAMICS. AS A RESULT...SURFACE WINDS HAVING INCREASED A BIT DURING THE LAST HOUR OR TWO ON THE EASTERN AND SOUTHERN SIDE OF THE CIRCULATION WHERE GUSTS ARE PUSHING 45 MPH. HAVE EXTENDED THE WIND ADVISORY FOR THE DFW METROPLEX AND POINTS NORTH AND EAST OF THERE THROUGH 10 PM. AS FAR AS THE HEAVY RAIN THREAT...THE MAIN CONCERN IS GOING TO BE NEAR THE CORE OF THE SYSTEM THIS EVENING...BUT THIS SHOULD SHIFT NORTH OF THE RED RIVER AFTER MIDNIGHT. HOWEVER THE BAND OF RAIN FROM PARIS TO CANTON TO CORSICANA TO TEMPLE IS EXPECTED TO PERSIST AND SLOWLY MOVE EAST THROUGH THE OVERNIGHT HOURS ACCORDING TO SHORT TERM GUIDANCE. WILL CONTINUE TO MONITOR THIS AREA CLOSELY. TR.92 && .PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 17 2015/ BILLS TRACK THROUGH NORTH TEXAS HAS NOT CHANGED MUCH AS IT CONTINUES TO MOVE NORTH AT 12 MPH JUST WEST OF THE I-35/35W CORRIDOR. MODERATE TO HEAVY RAINFALL HAS RESULTED OVER THE PAST 24 HOURS WITH A CORRIDOR OF 2-4+ INCHES RAINFALL RUNNING FROM CAMERON TO WACO...CLEBURNE...DECATUR TO WEST OF GAINESVILLE. AREAS AROUND DECATUR IN WISE COUNTY HAVE RECEIVED OVER 6 INCHES. AT 230 PM...BILL WAS LOCATED OVER WESTERN TARRANT COUNTY NEAR AZLE AND LOOKS IMPRESSIVE ON OUR LOCAL KFWS 88D RADAR. WE EXPECT IT TO REACH THE RED RIVER NORTHWEST OF GAINESVILLE AROUND 10 PM AND MOVE INTO THE OKLAHOMA CITY AREA MIDDAY THURSDAY. WE/VE MODIFIED THE FLASH FLOOD WATCH BY REMOVING THE WESTERN AND SOUTHERN AREAS AS THESE AREAS WILL REMAIN OUTSIDE OF THE RAIN SHIELD OF MODERATE TO HEAVY RAINFALL OCCURRING OVER THE NORTHWEST AND NORTH PERIPHERY. CORE RAINS ARE LIKELY TO DEVELOP TONIGHT AFTER MIDNIGHT AND WILL LIKELY AFFECT THE RED RIVER COUNTIES OF MONTAGUE...COOKE AND GRAYSON. THE WIND ADVISORY HAS BEEN MODIFIED AS WELL TO REMOVE THE SOUTHERN COUNTIES. THE STRONGEST WINDS ASSOCIATED WITH BILL/S PRESSURE GRADIENT SHOULD REMAIN WITHIN 60-70 MILES OF THE CENTER AS IT MOVES NORTH. EXPECT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM THIS EVENING. WE WILL MAINTAIN SOME HIGH POPS ON THURSDAY AS MOIST UNSTABLE AIR CONTINUES TO FEED INTO BILL AS FEEDER BANDS. THE HIGHEST POPS WILL BE CENTERED OVER THE NORTHEAST COUNTIES WITH AN AXIS RUNNING DOWN INTO THE WACO/TEMPLE AREA. POPS WILL DIMINISH EVEN MORE ON FRIDAY AS BILL MOVES INTO NORTHEAST OKLAHOMA. FOR SATURDAY...ONLY THE SOUTHEAST COUNTIES WILL HAVE A 20-30 CHANCE OF RAIN AS BILLS INFLUENCE OVER THE REGION WANES. AS THE RAIN ENDS AND BILL MOVES FARTHER AWAY...TEMPERATURES WILL RETURN TO AROUND NORMAL FRIDAY THROUGH MID NEXT WEEK. AFTERNOON HEAT INDICES NEXT WEEK WILL BE TOPPING OUT IN THE UPPER 90S TO NEAR 100 DEGREES OVER THE EASTERN HALF OF THE CWA. AFTERNOON CONVECTION WILL BE POSSIBLE OVER THE FAR SOUTHEAST ON SATURDAY AS A WEAK EASTERLY WAVE MOVES WEST NEAR THE I-10 CORRIDOR. THIS WAVE WILL ALSO RESULT IN CONVECTION OVER THE SOUTHWEST COUNTIES ON SUNDAY. ANOTHER CHANCE OF CONVECTION WILL RETURN TO THE FAR SOUTHERN COUNTIES MID NEXT WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 87 74 91 74 / 70 60 30 30 10 WACO, TX 74 87 73 91 73 / 50 60 30 20 10 PARIS, TX 72 81 72 88 73 / 90 80 50 40 10 DENTON, TX 72 87 73 91 74 / 90 60 40 30 10 MCKINNEY, TX 73 85 73 89 74 / 80 70 40 30 10 DALLAS, TX 73 87 74 90 74 / 70 70 30 30 10 TERRELL, TX 74 86 73 90 74 / 90 70 40 30 10 CORSICANA, TX 74 86 73 90 74 / 80 70 40 30 10 TEMPLE, TX 73 86 73 90 73 / 70 60 30 20 10 MINERAL WELLS, TX 70 89 72 91 72 / 50 40 20 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ091>095- 101>107-116>123-133>135-145>147-159>161. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ091>095- 102>107-118>123. && 25/92
Hazardous weather outlook, Jun 17, 3:43 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT WED JUN 17 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 343 PM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. THE REMNANTS OF TROPICAL STORM BILL WILL CONTINUE TO MOVE NORTH OVER NORTH TEXAS THROUGH THIS EVENING. ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH BILL IS LIKELY TO CAUSE LOCALIZED FLASH FLOODING WHEREVER THE HEAVIEST RAIN BANDS SET UP. REMNANT TROPICAL CYCLONES OFTEN TIMES PRODUCE TORNADOES. THE THREAT FOR FAST MOVING TROPICAL TORNADOES WILL CONTINUE THROUGH THIS EVENING. THE AREAS WITH THE HIGHEST TORNADO THREAT ARE EXPECTED TO BE EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THURSDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS THROUGH TONIGHT. CAVANAUGH
In the hours before
Special weather statement, Jun 17, 5:57 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT WED JUN 17 2015
TXZ146-147-159>161-180000-
MCLENNAN TX-NAVARRO TX-LIMESTONE TX-FREESTONE TX-FALLS TX-
557 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIMESTONE...NORTHWESTERN
FALLS...SOUTHEASTERN MCLENNAN...SOUTHEASTERN NAVARRO AND NORTHWESTERN
FREESTONE COUNTIES UNTIL 700 PM CDT...
AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KERENS TO 6 MILES
NORTHWEST OF FORT PARKER STATE PARK TO NEAR MOODY...AND MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35 BETWEEN MILE MARKERS 313 AND 327.
INTERSTATE 45 BETWEEN MILE MARKERS 200 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3170 9622 3123 9723 3128 9728 3126 9732
3127 9737 3132 9742 3169 9677 3220 9627
3221 9615 3216 9616 3215 9610 3210 9612
3208 9611 3208 9606 3196 9606 3196 9602
3193 9601
TIME...MOT...LOC 2257Z 261DEG 14KT 3208 9626 3165 9665 3135 9731
30Local storm report, Jun 17, 6:02 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD MONTAGUE 33.67N 97.72W
06/17/2015 MONTAGUE TX LAW ENFORCEMENT
NUMEROUS ROADS ACROSS MONTAGUE COUNTY IMPASSABLE DUE TO
FLOOD WATERS.Local storm report, Jun 17, 7:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD CORSICANA 32.10N 96.47W
06/17/2015 NAVARRO TX PUBLIC
WATER WAS REPORTEDLY FLOWING OVER THE SOUTHBOUND LANES
OF I-45 IN CORSICANA.Local storm report, Jun 17, 7:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD NOLANVILLE 31.08N 97.62W
06/17/2015 BELL TX BROADCAST MEDIA
REPORTS OF WATER RESCUES ONGOING IN NOLANVILLELocal storm report, Jun 17, 7:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLASH FLOOD CHICO 33.30N 97.82W
06/17/2015 WISE TX PUBLIC
A CREEK IN CHICO WAS FLOODING HOMES ON THE BANKS OF THE
CREEK.Local storm report, Jun 17, 7:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FLASH FLOOD MEXIA 31.68N 96.50W
06/17/2015 LIMESTONE TX BROADCAST MEDIA
STREET FLOODING REPORTED IN THE CITY OF MEXIA.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:00 PM CDT | Areal Flood Warning | FWD | Parker | 3 hr |
| Jun 17, 7:02 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Navarro | 3 hr |
| Jun 17, 7:30 PM CDT | Areal Flood Warning | FWD | Navarro | 3 hr |
| Jun 17, 7:41 PM CDT | Areal Flood Advisory | FWD | Anderson, Falls, Freestone, Limestone | 3 hr |
| Jun 17, 9:12 PM CDT | Areal Flood Warning | FWD | Limestone | 2 hr |
| Jun 17, 9:12 PM CDT | Flash Flood Warning | FWD | Cooke | 6 hr |
| Jun 17, 9:25 PM CDT | Areal Flood Advisory | FWD | Ellis, Henderson, Kaufman | 3 hr |
| Jun 18, 1:00 AM CDT | Areal Flood Warning | FWD | Wise | 9 hr |
| Jun 18, 7:51 AM CDT | Areal Flood Warning | FWD | Cooke, Montague | 3 hr |
| Jun 18, 2:47 PM CDT | Areal Flood Advisory | FWD | Bosque | 118 min |
| Jun 18, 4:14 PM CDT | Special Weather Statement | FWD | Bell | 46 min |
| Jun 18, 4:56 PM CDT | Special Weather Statement | FWD | Bell | 49 min |
| Jun 18, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 50 min |
| Jun 18, 5:37 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 113 min |
| Jun 18, 6:31 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Jun 18, 6:38 PM CDT | Special Weather Statement | FWD | Hamilton | 52 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.